Vol. 14, No. 7, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Motivic Gauss–Bonnet formulas

Marc Levine and Arpon Raksit

Vol. 14 (2020), No. 7, 1801–1851

The apparatus of motivic stable homotopy theory provides a notion of Euler characteristic for smooth projective varieties, valued in the Grothendieck–Witt ring of the base field. Previous work of the first author and recent work of Déglise, Jin and Khan established a motivic Gauss–Bonnet formula relating this Euler characteristic to pushforwards of Euler classes in motivic cohomology theories. We apply this formula to SL-oriented motivic cohomology theories to obtain explicit characterizations of this Euler characteristic. The main new input is a uniqueness result for pushforward maps in SL-oriented theories, identifying these maps concretely in examples of interest.

motivic homotopy theory, Chow ring, Euler characteristics, hermitian K-theory
Mathematical Subject Classification 2010
Primary: 14F42
Secondary: 55N20, 55N35
Received: 24 January 2019
Revised: 5 November 2019
Accepted: 23 February 2020
Published: 18 August 2020
Marc Levine
Fakultät Mathematik
Universität Duisburg-Essen
Arpon Raksit
Department of Mathematics
Stanford University
Stanford, CA
United States